Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 29, 2007, 12:51 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 12:51 PM MST (19:51 UTC)
- Expired
- Aug 29, 2007, 2:45 PM MST
- In force
- 114 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 291954
FFWFGZ
AZC005-025-292145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1251 PM MST WED AUG 29 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 245 PM MST
* AT 1247 PM MST...TRAINED WEATHER SPOTTERS REPORTED RAINFALL RATES
OF OVER AN INCH PER HOUR. THIS WILL PRODUCE FLASH FLOODING FROM
THE BRINS BURN AREA. THIS WARNING GOES FROM THE BRINS BURN AREA
DOWN TO SCHNEBLY HILL RAOD.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
THE OAK CREEK AREA AND SOUTHWARD TO THE SCHNEBLY HILL ROAD AREA.
* LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK
CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE.
THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK
CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY
DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT
HAS DIMINISHED.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3485 11166 3492 11168 3496 11174 3492 11184
3485 11177 3484 11170
$$
TC2 follow-up statements
000
WGUS75 KFGZ 292023
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
115 PM MST WED AUG 29 2007
AZC005-025-292145-
YAVAPAI AZ-COCONINO AZ-
115 PM MST WED AUG 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTH
CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES...
AT 109 PM MST...TRAINED WEATHER SPOTTERS REPORTED RAINFALL AMOUNTS
OF 0.25 TO OVER 1.0 INCHES FELL IN 30 MINUTES FROM THE BRINS BURN
AREA SOUTHWARD TO SCHNEBLY HILL ROAD. WILSON MOUNTAIN SENSOR IS
SHOWING 0.43 INCHES IN 20 MINUTES. NATIONAL WEATHER SERVICE DOPPLER
RADAR IS SHOWING THAT THE STORM HAS WEAKENED AND IS EXPECTED TO
CONTINUE WEAKENING.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER THE
BRINS BURN AREA SOUTHWARD TO SCHNEBLY HILL ROAD.
ADDITIONAL RAINFALL AMOUNTS OF 0.5 INCHES OR LESS IS POSSIBLE IN
THIS AREA THROUGH 145 PM MST.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK
CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY
DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT
HAS DIMINISHED.
LAT...LON 3485 11166 3492 11168 3496 11174 3492 11184
3485 11177 3484 11170
$$
TC000
WGUS75 KFGZ 292103
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
201 PM MST WED AUG 29 2007
AZC005-025-292111-
YAVAPAI AZ-COCONINO AZ-
201 PM MST WED AUG 29 2007
...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS BEEN CANCELLED FOR
SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES...
THE FLASH FLOOD WARNING FOR THE BRINS BURN AREA SOUTHWARD TO
SCHNEBLY HILL ROAD HAS BEEN CANCELED. STORMS THAT PRODUCED THE HEAVY
RAIN HAVE ENDED AND THERE HAVE BEEN NO FURTHER REPORTS OF FLOODING
WITHIN THIS AREA.
LAT...LON 3485 11166 3492 11168 3496 11174 3492 11184
3485 11177 3484 11170
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:30 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 29, 9:30 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST WED AUG 29 2007 .SYNOPSIS...THE HIGH PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA TODAY CAUSING A NORTHEASTERLY FLOW PATTERN TO DEVELOP OVER THE NORTHLAND. THE MOST FAVORABLE LOCATION FOR PRECIPITATION AND THUNDERSTORMS TODAY WILL BE OVER THE WHITE MOUNTAINS AND MOGOLLON RIM. IN THE AFTERNOON AND EVENING THESE STORMS WILL THEN MOVE SOUTHEAST OFF THE RIM INTO THE LOWER ELEVATION AREAS. FOR THE NEXT SEVERAL DAYS EXPECT A DRIER PATTERN WITH ABOVE NORMAL HIGH TEMPERATURES AND ISOLATED TO WIDELY SCATTERED THUNDERSTORM AND SHOWER ACTIVITY. && .DISCUSSION...THE HIGH PRESSURE RIDGE WILL MOVE INTO NORTHWESTERN ARIZONA TODAY CAUSING NORTHEASTERLY FLOW TO DEVELOP ACROSS MUCH OF THE REGION. THIS RIDGE MOVEMENT HAS INCREASED SUBSIDENCE AND DRY AIR ALOFT WHICH WILL GRADUALLY MIX OUT THE MOISTURE IN THE LOWER ATMOSPHERE OVER THE NEXT SEVERAL DAYS. THEREFORE EXPECT LOW GRADE MONSOON ACTIVITY TO CONTINUE THROUGH THE WEEKEND WITH ABOVE AVERAGE HIGH TEMPERATURES AND MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE OVER THE WHITE MOUNTAINS REGION WITH AROUND A 20 TO 30 PERCENT CHANCE FOR PRECIPITATION EACH DAY. UPDATED POPS TO SHOW AN OVERALL DECREASE IN CHANCES FOR PRECIPITATION ACROSS MUCH OF NORTHERN ARIZONA. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-WDLY SCT SHRA/TSRA WILL DEVELOP AFTER 19Z...FIRST OVER THE MOGOLLON RIM/WHITE MTNS...THEN SPREADING SOUTHWARD INTO NORTHERN GILA COUNTY AND EASTERN YAVAPAI COUNTY IN THE LATE AFTN/EARLY EVENING. ISOLATED MVFR VISIBILITIES AND WIND GUSTS TO 30 KT CAN BE EXPECTED IN STRONGER STORMS...WITH CEILINGS AROUND 12 KFT MSL. THE PROBABILITY OF THUNDERSTORMS IS NOT HIGH ENOUGH FOR INCLUSION AT TAF SITES. MOST THUNDERSTORMS WILL END BY 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 29, 10:00 AM MST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST WED AUG 29 2007 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TODAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE WITH THE BEST CHANCES FOR THUNDERSTORMS OVER THE WHITE MOUNTAINS REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.